Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2019, 3:26 PM CDT for Comanche County, Erath County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2019, 3:26 PM CDT (20:26 UTC)
- Expired
- May 3, 2019, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Comanche County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 PM CDT, 23 hours 51 minutes earlier.
Area forecast discussion, May 2, 3:35 PM CDT, 23 hours 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Thu May 2 2019 .SHORT TERM... /Through Tonight/ A moist and unstable atmosphere will remain in place across North and Central Texas tonight while another shortwave moves out of the middle Rio Grande Valley. The best moisture and lift will reside over the Texas Hill Country into Central Texas through the night and this is the favored area for thunderstorms. Some strong to severe storms will be possible with the best chances just southwest of the forecast area where moisture has been untouched by convective outflows this morning. Hail and damaging wind will be the main hazards. It appears that the primary tornado threat will remain southwest of the CWA where winds are veered in the warm sector just ahead of a stalled front. The good news for tonight is that the northern half of the region that experienced most of the severe storms and heavy rainfall the past 2 days should only see some scattered (elevated) showers and storms due to the lingering mid level instability and some weak large scale forcing for ascent. Therefore, the flooding threat tonight will be less in the current Flash Flood Watch, but will ramp up again on Friday so will be extending the watch into Friday (see discussion below). 79 && .LONG TERM... /Friday through Thursday/ The active weather pattern will continue on Friday with a lingering front generally just to the west/southwest of the area and another shortwave progged to move out of the Desert Southwest. It is difficult to say exactly when and where storms will develop since morning convection to the south and southwest could greatly disrupt moisture recovery. However, we feel that the atmosphere will be recovered sufficiently for new storm development Friday afternoon. These storms will have a potential to become severe as well as produce heavy rainfall. It still appears that the southwest zones (closest to the front) will be the favored area for storm development. Since the northern half of the area remains near saturation and more storms are expected, we have decided to expand the current Flash Flood Watch until 12Z Saturday. The shortwave is forecast to move east of the region Friday evening, allowing the cold front to finally move south. Showers and thunderstorms will accompany the cold front, but will end from north to south quickly Friday night/Saturday morning. Some post-frontal clouds will start the morning Saturday, but the sun will return by afternoon allowing temperatures to warm into the middle and upper 70s. The pleasant weather will continue on Sunday when and upper ridge builds overhead. Highs Sunday will be a bit warmer (generally in the lower and middle 80s). Active weather should return to North and Central Texas next week once the ridge builds towards the East Coast and another upper trough gathers strength in the west. This trough will remain across the western states through the week, with several shortwaves expected to move across the region. The combination of lift from these disturbances and Gulf moisture will result in scattered to numerous showers and thunderstorms each day with the best chances during the afternoon and evening hours. It is too early to assess the severe weather potential, but given the pattern and time of year, severe weather is a likely bet. 79 && .AVIATION... /Issued 1251 PM CDT Thu May 2 2019/ /18Z TAFs/ As of 18Z, North Texas skies are temporarily mostly clear as moisture remains trapped mainly across Central Texas and points south. This is expected to remain that way for most of the afternoon until some moisture makes a return northward but still remain VFR. For Waco, the MVFR deck is expected to remain for a few more hours until some drier air moves in from the west. Thunderstorm chances will increase by 20Z as a complex of storms develops across the Hill Country and moves east/southeast. Some of these storms may skirt KACT, and for that reason included a short period of TSRA. After the thunderstorms depart, some low clouds will likely linger, but still remain VFR across Central Texas. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 75 62 78 60 / 40 80 50 10 0 Waco 65 75 61 78 59 / 50 90 60 10 0 Paris 64 73 60 76 56 / 40 80 70 20 0 Denton 64 74 59 77 57 / 40 80 50 10 5 McKinney 65 74 60 77 57 / 50 80 60 10 5 Dallas 66 76 63 80 61 / 40 80 50 10 0 Terrell 65 76 62 78 58 / 40 80 60 10 5 Corsicana 66 75 62 78 60 / 50 80 60 10 0 Temple 66 75 61 79 60 / 60 90 60 10 0 Mineral Wells 63 75 59 77 56 / 50 70 50 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for TXZ091>095- 100>107-115>123-133>135-146. && 79/08
Hazardous weather outlook, May 2, 4:14 PM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 414 PM CDT Thu May 2 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 414 PM CDT Thu May 2 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across North and Central Texas tonight with the best chances south of the Interstate 20 corridor. A few strong to severe storms will be possible, especially across Central Texas. Hail, damaging winds and frequent lightning will be the primary hazards. A Flash Flood Watch remains in effect through Saturday morning along and north of line from Breckenridge and Cleburne to Corsicana and Athens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous thunderstorms are expected Friday. Some storms may be severe with large hail and damaging winds. Heavy rainfall and some flooding is also likely. Another prolonged period of unsettled weather will begin on Monday and continue through at least the middle of next week. At this time, the severe weather threat is uncertain, but will continue to be assessed in the coming days. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested across Central Texas through the evening.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:31 PM CDT | River Flood Warning | FWD | Young | 5 days |
| May 2, 8:31 PM CDT | River Flood Warning | FWD | Leon, Robertson | 21 days |
| May 3, 6:31 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 3, 9:18 AM CDT | River Flood Warning | FWD | Jack | 4 days |
| May 3, 9:30 AM CDT | River Flood Warning | FWD | Bell | 37 hr |
| May 3, 9:30 AM CDT | River Flood Warning | FWD | Milam | 3 days |
| May 3, 9:30 AM CDT | River Flood Warning | FWD | Milam | 3 days |
| May 3, 9:30 AM CDT | River Flood Warning | FWD | Limestone | 55 hr |
| May 3, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 65 min |
| May 3, 5:01 PM CDT | Special Weather Statement | FWD | Hamilton | 44 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 62 min |
| May 3, 6:24 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| May 3, 6:30 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 3, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 67 min |
| May 3, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, McLennan | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.